Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Nov 5, 2007, 3:59 PM EST for Fleming County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2007, 3:59 PM EST (20:59 UTC)
- Expired
- Nov 5, 2007, 4:30 PM EST
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 4:05 PM EST | HAIL 0.75 | 5 Nnw Cowan, KY | PENNY SIZE HAIL REPORTED |
| Nov 5, 4:23 PM EST | TSTM WND DMG | Mount Carmel, KY | *** 2 INJ *** 2 PEOPLE WERE INJURED WHEN THEY WERE BLOWN OFF SCAFFOLDING DURING A SEVERE THUNDERSTORM. EXTENT OF INJURIES UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 052059
SVRJKL
KYC069-052130-
/O.NEW.KJKL.SV.W.0151.071105T2059Z-071105T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EST MON NOV 5 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 430 PM EST
* AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF COWAN...OR 13 MILES EAST OF CYNTHIANA...AND MOVING
EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COWAN BY 405 PM EST...
NEPTON...ELIZAVILLE...CRAINTOWN AND PECKS RIDGE BY 410 PM EST...
FLEMINGSBURG...DALESBURG AND POPLAR PLAINS BY 415 PM EST...
FOXPORT AND PLEASUREVILLE BY 420 PM EST...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8395 3847 8386 3854 8365 3849 8357
3844 8357 3840 8345 3838 8347 3836 8346
3836 8349 3834 8351 3834 8390 3846 8399
TIME...MOT...LOC 2059Z 269DEG 51KT 3844 8399
$$
GEOGERIAN2 follow-up statements
000
WWUS53 KJKL 052112
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EST MON NOV 5 2007
KYC069-052130-
/O.CON.KJKL.SV.W.0151.000000T0000Z-071105T2130Z/
FLEMING KY-
411 PM EST MON NOV 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTHERN FLEMING COUNTY...
AT 409 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR ELIZAVILLE...OR ABOUT NEAR FLEMINGSBURG...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALLINGFORD...FOXPORT...PLEASUREVILLE AND MOUNT CARMEL BY 420 PM
EST...
MUSES MILLS BY 425 PM EST...
TO REPORT TORNADOES...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8395 3847 8386 3854 8365 3849 8357
3844 8357 3840 8345 3838 8347 3836 8346
3836 8349 3834 8351 3834 8390 3846 8399
TIME...MOT...LOC 2111Z 269DEG 51KT 3842 8378
$$
GEOGERIAN000
WWUS53 KJKL 052131
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EST MON NOV 5 2007
KYC069-052141-
/O.EXP.KJKL.SV.W.0151.000000T0000Z-071105T2130Z/
FLEMING KY-
431 PM EST MON NOV 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLEMING COUNTY
EXPIRED AT 430 PM EST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THE STORM REMAINS STRONG ENOUGH TO PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 40 MPH.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8395 3847 8386 3854 8365 3849 8357
3844 8357 3840 8345 3838 8347 3836 8346
3836 8349 3834 8351 3834 8390 3846 8399
TIME...MOT...LOC 2112Z 269DEG 51KT 3835 8376
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:43 PM EST, 16 minutes earlier.
Area forecast discussion, Nov 5, 3:43 PM EST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 343 PM EST MON NOV 5 2007 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED VIGOROUS UPPER TROUGH IS MOVING INTO THE WESTERN GREAT LAKES WITH A SFC LOW OVER WESTERN ONTARIO. A TRAILING COLD FRONT EXTENDED DOWN INTO THE OHIO VALLEY. PLENTY OF CONVECTION HAS DEVELOPED AHEAD OF THE FRONT AS LOW LEVEL MOISTURE HAS BEEN TRANSPORTED NORTH AND PLENTY OF DYNAMICS TO WORK WITH. THE WBZ LEVELS ARE ON THE LOW SIDE SO SOME SMALL HAIL HAS BEEN REPORTED WITH THE STRONGEST STORMS. DEWPOINTS HAVE INCREASED DRAMATICALLY THROUGH THE DAY...WITH LOW TO MID 50S IN THE WESTERN PART OF THE CWA AND MID 40S IN ALL BUT THE HIGHEST ELEVATIONS. WINDS ALSO REMAIN GUSTY THIS AFTERNOON. THE SW/V MOVING THROUGH THE LAKES WILL HELP TO DEEPEN THE MEAN EASTERN CONUS TROUGH. THE TROUGH WILL REMAIN IN PLACE THROUGH THE PERIOD...THOUGH HEIGHTS WILL RISE AND 8H TEMPS WILL BEGIN TO MODERATE BY THE END OF THE PERIOD. THE TROUGH AND SFC LOWS ARE EXPECTED TO REACH WESTERN QUEBEC/ST LAWRENCE VALLEY BY TUE EVENING AND CANADIAN MARITIMES BY WED EVENING. THIS WILL PUT THE FRONT SWEEPING ACROSS THE CWA THIS EVENING...GENERALLY BETWEEN 7 AND 11 PM...WITH A BAND OF SHRA/ISOLATED TSRA. WINDS ALOFT REMAIN STRONG (40 TO 50KTS AROUND 850 MB) AND ANY CELLS COULD MIX DOWN THIS HIGHER MOMENTUM IN THE FORM OF GUSTY WINDS. INSTABILITY IS RATHER LIMITED AND LINE WILL BE MOVING INTO THE REGION AFTER PEAK DAYTIME HEATING...SO NOTHING OTHER THAN ISOLATED SEVERE GUSTS SHOULD OCCUR. THERE IS ALSO THE POSSIBLY OF SOME SMALL HAIL CANNOT BE RULED OUT EARLY AS WELL BASED ON UPSTREAM REPORTS AND RELATIVELY LOW WBZ THIS EVENING. THE SHOWER CHANCES WILL END QUICKLY AS THE DEEP MOISTURE EXITS WITH THE FRONT BY 6 TO 7Z. OTHERWISE... THE COLDEST AIRMASS SO FAR THIS SEASON WILL BEGIN TO FLOW INTO THE AREA BEHIND THE FRONT. 850 MB TEMPS SHOULD BE SEVERAL DEGREES BELOW 0C BY 12Z. SFC HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THIS BOUNDARY AND SETTLE INTO THE TN VALLEY AT THE END OF THE PERIOD...SO DRY WEATHER IS EXPECTED BEHIND THE BOUNDARY. 850 MB TEMPS AROUND -5C OR LOWER WILL LEAD TO MAX T HOLDING IN THE 40S IN ALL OR NEARLY ALL LOCATIONS. DAYTIME HIGHS SHOULD NOT GET ABOVE 40 DEGREES ON BLACK MOUNTAIN. SOME SHALLOW CU SHOULD OCCUR TOMORROW AS ANOTHER DISTURBANCE ROTATES INTO THE OH VALLEY AROUND THE UPPER TROUGH IN THE GREAT LAKES FURTHER STEEPENING LAPSE RATES AND BRINGING IN A LITTLE BIT MORE 850 MB MOISTURE. 850 MB TEMPS REMAIN COLD INTO WED SO MAX T SHOULD AGAIN NOT GET OUT OF THE 40S IN ALL BUT AREAS NEAR LK CUMBERLAND WITH SOME MORE DIURNAL CU. .LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED BROAD EASTERN TROUGH WITH STRONG NORTHWESTERLY H5 FLOW WILL BE PRESENT AT THE START OF THE PERIOD. A COOL AIRMASS WITH TEMPERATURES BELOW NORMAL WILL AFFECT SENSIBLE WEATHER...HOWEVER VERY LOW PRECIPITATION CHANCES WILL EXIST. THE FOCUS WILL QUICKLY SHIFT TO A CLIPPER SYSTEM DIGGING SOUTH FROM THE GREAT LAKES REGION. MODELS AGREE ON THE CLIPPER AFFECTING NORTHERN AND EASTERN PART OF THE CWA. 12Z GFS HAS NOW COME MORE INTO LINE W/ ECMWF ON EASTERN SOLUTION...SO CONTINUED TO LEAVE POPS OUT EXCEPT FOR SLIGHT CHANCE IN THE THE NORTH AND EASTERN PART OF THE CWA. THE WEEKEND WILL STAY DRY WITH TEMPERATURES MODERATING MORE TOWARD NORMAL. LATE IN THE FORECAST PERIOD...A STRONG SHORTWAVE TROUGH WILL DIG INTO THE CENTRAL PLAINS. PREVIOUS MODEL RUNS HAD THIS SYSTEM MOVING INTO THE OHIO VALLEY MUCH QUICKER....HOWEVER LATEST RUNS HAVE SLOWED THE SYSTEM DOWN CONSIDERABLY. ONLY EXPECTING INCREASING CLOUDINESS AND MOISTURE ADVECTION AHEAD OF THIS SYSTEM ON MONDAY. REDUCED POPS BELOW SLIGHT CHANCE DUE TO LATEST MODEL TIMING TRENDS. && .AVIATION.../18Z TO 18Z/ VFR CONDITIONS WILL PREVAIL AT THE START OF THE FORECAST PERIOD... HOWEVER APPROACHING SFC FRONT WILL BRING INCREASING CLOUDS...LOWER CEILINGS...AND THUNDERSHOWERS TO THE AREA. WENT WITH VCTS AT KSME AND KLOZ FOR THE START OF THE PERIOD AS ONGOING ELEVATED CONVECTION WILL BE ENTERING THE WESTERN PART OF THE CWA IN THE NEXT HOUR. WENT TO MVFR CONDITIONS FOR VISIBILITY AND CEILINGS FOR A FEW HOURS AFTER 7 PM. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES AFTER 2 AM AS FRONT PASSES AND CEILINGS AND VISIBLITY IMPROVE. GUSTY SOUTHWEST WINDS AT THE START OF THE FOREACAST PERIOD WILL REMAIN UNTIL AFTER FRONTAL PASSAGE AROUND 2 AM...THEN EXPECT WINDS TO SUBSIDE AND VEER TO NORTHWESTERLY AFTER FRONTAL PASSAGE. && .FIRE WEATHER.../TODAY THROUGH WEDNESDAY/ PLACEMENT AND STRENGTH OF SURFACE FEATURES IS CLIMATOLOGICALLY FAVORABLE FOR A CRITICAL FIRE WEATHER DAY OVER THE AREA AND THE DRY AIRMASS IN PLACE IS CONTINUES TO BE A LITTLE SLOWER TO MOISTEN THAN GUIDANCE WOULD INDICATE. SHRA/TSRA TO THE WEST AND CLOUDS MOVING IN SEEM TO INDICATE THIS POTENTIAL IS LESSENING...BUT IT IS STILL A TOUGH CALL. RH HAS ALREADY FALLEN TO NEAR CRITICAL LEVELS AT LOZ...BUT RH IS MUCH BETTER TO THE WEST AND WINDS SHOULD CONTINUE TO BECOME MORE WESTERLY AND ADVECT IN MORE MOISTURE. WINDS HAVE YET TO INCREASE IN THE EAST...BUT SHOULD OVER THE NEXT 1 TO 2 HOURS. AT THIS TIME...EXPECT A PERIOD OF NEAR CRITICAL CONDITIONS DURING THE EARLY AFTERNOON HOURS OVER SOUTHEAST KENTUCKY AS WINDS INCREASE AHEAD OF THE APPROACHING COLD FRONT AND HUMIDITY VALUES LOWER INTO THE 25 TO 30 PERCENT RANGE. WILL HAVE TO CONTINUE TO WATCH THIS CLOSELY HOWEVER AS THERE REMAINS A POSSIBILITY THAT HUMIDITY WILL DROP LOWER THAN FORECAST IF CLOUD COVER IS SLOWER TO INCREASE AND THE AIRMASS WARMS AND MIXES MORE THAN CURRENTLY ANTICIPATED. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP LONG TERM...SCHOETTMER AVIATION...SCHOETTMER
Hazardous weather outlook, Nov 5, 4:10 AM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 AM EST MON NOV 5 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 410 AM EST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA BY LATE IN THE AFTERNOON AND DURING THE EARLY EVENING HOURS AS A STRONG COLD FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS MAY CONTAIN STRONG WINDS. EVEN OUTSIDE OF ANY THUNDERSTORMS...WINDS WILL GUST UP TO 30 MPH AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:52 PM EST | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 38 min |
| Nov 5, 5:09 PM EST | Tornado Warning | JKL | Bath | 21 min |
| Nov 5, 5:24 PM EST | Severe Thunderstorm Warning | JKL | Rowan | 25 min |
| Nov 5, 5:36 PM EST | Tornado Warning | JKL | Morgan, Rowan | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.